MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-018
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, a 18 mm amplatzer septal occluder was selected for implant.During the procedure, it was noted that the device presented in a cobra deformation.The device was removed and replaced with another 18 mm amplatzer septal occluder to resolve the event.The device was never detached from the delivery cable, there was no interaction with any cardiac structures, or angulation/kink in the delivery system.The procedure was completed with no clinically significant procedure delay.The patient remained hemodynamic stable throughout procedure and with no adverse consequences.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.Two photos, and one video were received from the field, showing the device deformity.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.The cause of the deformation could not be conclusively determined.There is no indication of a product issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 18mm amplatzer septal occluder was selected for implant.During the procedure, it was noted that the device presented in a cobra deformation.The device was removed and replaced with another 18mm amplatzer septal occluder to resolve the event.The device was never detached from the delivery cable, there was no interaction with any cardiac structures, or angulation/kink in the delivery system.The procedure was completed with no clinically significant procedure delay.The patient remained hemodynamic stable throughout procedure and with no adverse consequences.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21143801
Report Number2135147-2025-00298
Device Sequence Number9236851
Product Code MLV
UDI-Device Identifier00811806010151
UDI-Public(01)00811806010151(17)281231(10)10157670
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-018
Device Lot Number10157670
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown